MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC; INTRA-CORPOREAL ELECTROHYDRAULIC LITHOTRIPSY (IEHL) PROBE,

NORTHGATE TECHNOLOGIES INC. AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC; INTRA-CORPOREAL ELECTROHYDRAULIC LITHOTRIPSY (IEHL) PROBE,
Model Number 72-00322-0
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 northgate technologies, inc was made aware of an alleged event," the lithotyping probe is connected to the equipment, it is passed to the specialist to start the procedure and it is seen that it is not fracturing the stones, the doctor indicates that he feels something that is not right with the probe, 3 more shots were made and the probe makes a kind of short in the distal part, sparks came out of the part where the coating is located, immediately the procedure was stopped and the probe was changed." the health professional completed the procedure by using a different device of the same model type.No allegations of patient or user injury was reported from the event.On (b)(6) 2022 and (b)(6) 2022, nti send follow up questions to the customer to understand if there was a device malfunction.With the available information from the customer the probe fired from the distal end and is not deemed as a malfunction of the device to be reportable on (b)(6) 2022.The suspect device was returned on (b)(6) 2022 and in evaluation the device appeared to have malfunctioned.
 
Additional Manufacturer Narrative
This event is being reported as a device malfunction per 21 cfr 803 given that there were no serious injuries or adverse events reported but the evaluation as found reasonably suggests that the device malfunctioned and that the device or a similar device marketed by the manufacturer could cause or contribute to serious injury or death if the malfunction were to recur depending on the location of the malfunction and other contributing factors.The intial evaluation of the suspect device is captured under capa (b)(4).The suspect device was returned on (b)(6) 2022 and the device evaluation identified the probe malfunctioned.The probe connector was not attached to the length of the probe.The kynar protective sleeve was missing from the connector down the length of the probe.The separation of the connector and the length of the probe is first occurence.The wires are designed to carry the electric charge from the connector to the tip of the probe.All probes are test fired prior to release of product into the field and as indicated by the complaintant the device was fired by the end user.It is unknown how many shots were fired before the malfunction was noted.The device history record for bsc15607 from august 2021 (mo 15607) was reviewed and the lot passed all testing.No manufacturing deviations were noted.The nor-doc-dra-0025 risk analysis was reviewed.Section 7.3.5 (d) refers to "no spark due to damaged probe - procedure delayed" is the condition stated.Per the operator's manual on page 2 under warnings "to avoid procedural delays and possible incomplete stone fragmentation, please have two or more ehl probes available for each lithotripsy procedure." the risk of death or serious injury from the stated issue is remote.Section 7.3.5.(e) which refers to the risk of accidental mechanical damage resulting in injury to patient or operator from the damaged device (exposed probe wires) causing a burn.The mitigation of the risk is there is double insulated wiring and this type of failure would require multiple faults to occur.The overall severity post mitigation is 2 for minor (significant discomfort or pain, no permanent impairment) and a likelihood of 2 (remote; very unlikely to happen).A clinical evaluation was performed per nor-doc-cer-0002 which proved the benefits of lithotripsy outweigh the risks.If further information become available with capa investigation, a follow up report will be submitted.

Brand Name
AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC
Common Device Name
INTRA-CORPOREAL ELECTROHYDRAULIC LITHOTRIPSY (IEHL) PROBE,
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
2248562250
MDR Report Key14458838
Report Number0001450997-2022-00005
Device Sequence Number4570304
Product Code FFK
UDI-Device Identifier00817183020448
UDI-Public00817183020448
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2024
Device Model Number72-00322-0
Device Catalogue NumberM00546620
Device Lot NumberBSC15607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown